Alert archive / Oregon / Wind Advisories in 2020
Wind Advisory 7, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 31, 2020, 8:29 AM PST for 6 counties in Washington; 7 counties in Oregon. It took effect at Jan 31, 2020, 10:00 AM PST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2020, 8:29 AM PST (16:29 UTC)
- In effect from
- Jan 31, 2020, 10:00 AM PST
- Expired
- Feb 1, 2020, 6:00 PM PST
- In force
- 32 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Union County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 58 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 4.5 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
608 WWUS76 KPDT 311629 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 829 AM PST Fri Jan 31 2020 ...BREEZY TO GUSTY WINDS TODAY AND TOMORROW... .Southerly winds are building in the Grande Ronde Valley. These will continue through today and into tonight. Blue Mountain foothills may see breezy southerlies this evening before a broad area of breezy to gusty winds overspread much of the Columbia Basin Saturday. ORZ049-010030- /O.UPG.KPDT.HW.A.0001.200201T0600Z-200202T0200Z/ /O.NEW.KPDT.WI.Y.0007.200131T1800Z-200201T2000Z/ Grande Ronde Valley- 829 AM PST Fri Jan 31 2020 ...WIND ADVISORY IN EFFECT UNTIL NOON PST SATURDAY FOR LADD AND PYLES CANYONS... * WHAT...South winds 30 to 40 mph with gusts up to 50 mph expected For Ladd and Pyles Canyons. * WHERE...Southern Grande Ronde Valley. * WHEN...Until noon PST Saturday. * IMPACTS...High profile vehicles traveling I-84 and other area roads should exercise caution. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. && $$ ORZ044-507-508-510-WAZ028-029-521-010030- /O.CON.KPDT.HW.A.0001.200201T1000Z-200202T0200Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington-Simcoe Highlands- Including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Moro, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, Walla Walla, Goldendale, and Bickleton 829 AM PST Fri Jan 31 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 to 50 mph possible. * WHERE...In Washington, Simcoe Highlands, Lower Columbia Basin of Washington and Foothills of the Blue Mountains of Washington. In Oregon, Foothills of the Northern Blue Mountains of Oregon, Lower Columbia Basin of Oregon, North Central Oregon and Foothills of the Southern Blue Mountains of Oregon. * WHEN...From late tonight through Saturday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
5 follow-up statements
382 WWUS76 KPDT 312230 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 230 PM PST Fri Jan 31 2020 ...BREEZY TO GUSTY WINDS TONIGHT AND TOMORROW... .Gusty southerly winds will continue in the Grande Ronde Valley. Meanwhile, south to southwest winds will build in the Columbia Basin and Blue Mountain foothills, peaking tomorrow morning to early afternoon. ORZ044-507-508-510-WAZ028-029-521-010630- /O.UPG.KPDT.HW.A.0001.200201T1000Z-200202T0200Z/ /O.EXB.KPDT.WI.Y.0007.200201T1000Z-200202T0200Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington-Simcoe Highlands- Including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Moro, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, Walla Walla, Goldendale, and Bickleton 230 PM PST Fri Jan 31 2020 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM PST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Washington, Lower Columbia Basin of Washington, Foothills of the Blue Mountains of Washington and Simcoe Highlands. In Oregon, Lower Columbia Basin of Oregon, Foothills of the Northern Blue Mountains of Oregon, Foothills of the Southern Blue Mountains of Oregon and North Central Oregon. * WHEN...From 2 AM to 6 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ORZ049-010630- /O.CON.KPDT.WI.Y.0007.000000T0000Z-200201T2000Z/ Grande Ronde Valley- 230 PM PST Fri Jan 31 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SATURDAY FOR LADD AND PYLES CANYONS... * WHAT...South winds 30 to 40 mph with gusts up to 50 mph for Ladd and Pyles Canyon areas. * WHERE...Southern Grande Ronde Valley. * WHEN...Until noon PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
376 WWUS76 KPDT 010528 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 928 PM PST Fri Jan 31 2020 ORZ044-507-508-510-WAZ028-029-521-011500- /O.CON.KPDT.WI.Y.0007.200201T1000Z-200202T0200Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington-Simcoe Highlands- Including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Moro, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, Walla Walla, Goldendale, and Bickleton 928 PM PST Fri Jan 31 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM PST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...In Washington, Lower Columbia Basin, Foothills of the Blue Mountains and Simcoe Highlands. In Oregon, Lower Columbia Basin, Foothills of the Northern Blue Mountains, Foothills of the Southern Blue Mountains and North Central Oregon. * WHEN...From 2 AM to 6 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ ORZ049-011500- /O.CON.KPDT.WI.Y.0007.000000T0000Z-200201T2000Z/ Grande Ronde Valley- 928 PM PST Fri Jan 31 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SATURDAY FOR LADD AND PYLES CANYONS... * WHAT...South winds 30 to 40 mph with gusts to 50 mph for Ladd and Pyles Canyon areas. * WHERE...Southern Grande Ronde Valley. * WHEN...Until noon PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
467 WWUS76 KPDT 011035 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 235 AM PST Sat Feb 1 2020 WAZ027-012000- /O.EXA.KPDT.WI.Y.0007.000000T0000Z-200202T0200Z/ Yakima Valley- Including the cities of Naches, Sunnyside, Toppenish, and Yakima 235 AM PST Sat Feb 1 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts to 50 mph expected. * WHERE...Yakima Valley. * WHEN...Through 6 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ORZ044-507-508-510-WAZ028-029-521-012000- /O.CON.KPDT.WI.Y.0007.000000T0000Z-200202T0200Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington-Simcoe Highlands- Including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Moro, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, Walla Walla, Goldendale, and Bickleton 235 AM PST Sat Feb 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts to 50 mph expected. * WHERE...In Washington, Lower Columbia Basin, Foothills of the Blue Mountains and Simcoe Highlands. In Oregon, Lower Columbia Basin, Foothills of the Northern Blue Mountains, Foothills of the Southern Blue Mountains and North Central Oregon. * WHEN...Through 6 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ ORZ049-012000- /O.CON.KPDT.WI.Y.0007.000000T0000Z-200201T2000Z/ Grande Ronde Valley- 235 AM PST Sat Feb 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY FOR LADD AND PYLES CANYONS... * WHAT...South winds 30 to 40 mph with gusts to 50 mph for Ladd and Pyles Canyon areas. * WHERE...Southern Grande Ronde Valley. * WHEN...Until noon PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
507 WWUS76 KPDT 011946 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1146 AM PST Sat Feb 1 2020 ORZ049-012100- /O.EXP.KPDT.WI.Y.0007.000000T0000Z-200201T2000Z/ Grande Ronde Valley- 1146 AM PST Sat Feb 1 2020 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY FOR LADD AND PYLES CANYONS... Winds have decreased in the Grande Ronde Valley and continue to decrease this afternoon. The wind advisory is no longer in effect. $$ ORZ044-507-508-510-WAZ028-029-521-020200- /O.CON.KPDT.WI.Y.0007.000000T0000Z-200202T0200Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington-Simcoe Highlands- Including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Moro, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, Walla Walla, Goldendale, and Bickleton 1146 AM PST Sat Feb 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts to 50 mph expected. * WHERE...In Washington, Lower Columbia Basin, Foothills of the Blue Mountains and Simcoe Highlands. In Oregon, Lower Columbia Basin, Foothills of the Blue Mountains, and North Central Oregon. * WHEN...Through 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ WAZ027-020200- /O.CON.KPDT.WI.Y.0007.000000T0000Z-200202T0200Z/ Yakima Valley- Including the cities of Naches, Sunnyside, Toppenish, and Yakima 1146 AM PST Sat Feb 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts to 50 mph expected. * WHERE...Yakima Valley. * WHEN...Through 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
366 WWUS76 KPDT 020148 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 548 PM PST Sat Feb 1 2020 ORZ044-507-508-510-WAZ028-029-521-020300- /O.EXP.KPDT.WI.Y.0007.000000T0000Z-200202T0200Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington-Simcoe Highlands- Including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Moro, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, Walla Walla, Goldendale, and Bickleton 548 PM PST Sat Feb 1 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... While breezy . $$ WAZ027-020300- /O.EXP.KPDT.WI.Y.0007.000000T0000Z-200202T0200Z/ Yakima Valley- Including the cities of Naches, Sunnyside, Toppenish, and Yakima 548 PM PST Sat Feb 1 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... Winds have fallen over the last couple of hours and will remain well below advisory criteria through tonight. $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 31, 3:34 AM PST, 4 hours 55 minutes earlier.
Area forecast discussion, Jan 31, 3:34 AM PST, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
334 AM PST Fri Jan 31 2020
Updated Aviation Discussion
SHORT TERM...Today through Sunday. Showers will linger over the
area mountains while a dry ridge of high pressure continues to
build into the two state area today. Afternoon high temperatures
will remain above normal climbing into the 50s across portions of
the region. Meanwhile a low pressure system will approach wa/or
tonight and pressure gradients will tighten across the region
resulting in breezy to windy conditions. Some wind gusts could
exceed 50 mph later tonight and Saturday especially as a cold
front tracks across the area during the beginning of the weekend.
This has resulted in the issuance of a high wind watch for
portions of the area staring later tonight and into Saturday.
Otherwise as the cold front approaches the region showers will
develop along the wa/or cascades tonight and spread into the
remainder of the area Saturday and Saturday night. Snow levels
should lower below 3k feet by Sunday morning with rain and snow
showers expected. The bulk of the pcpn settles over and around the
john day highlands and north into the blue/wallowas late Saturday
night and Sunday. Noticeably cooler temperatures can be expected
for Sunday.
LONG TERM...Sunday afternoon through Friday... Cold front will
have moved out of the region to the southeast, with the
associated surface low pressure system slowly moving west to east
over southern WA Sunday overnight. Locally breezy winds will have
started to diminish Sunday afternoon, though briefly becoming
locally breezy overnight into the early morning hours of Monday.
Sunday night, dry northerly flow aloft will also setup, and with
the surface low underneath may allow for weak upslope mountain
snow showers, though accumulations will be very light if anything
does materialize. Under northerly flow, temperatures will stay
cooler, with highs Monday in the mid 30s to lower 40s, and lows
overnight Sunday and Monday in the 20s. The next system will
arrive Tuesday afternoon, rotating around a broad ridge that has
setup over the eastern Pacific. This system will filter in warmer
air overnight Tuesday, allowing snow levels to rise up to above
5,000ft Wednesday afternoon. Though, as this system initially
impacts the region, snow levels will be at or near ground level
across much of the forecast area, allowing a chance of snow in lower
elevation areas of the basin. If any snow does fall in the lower
elevations, accumulations are looking to be very light, with
moderate accumulations possible in the mountains through
Wednesday. Through Thursday, current model runs are fairly
consistent with smaller weather disturbances rotating around the
broad ridge in the eastern Pacific. However, deterministic GFS is
showing a shortwave trough coming down from BC Friday morning,
while the ECMWF is showing this feature coming down Saturday
morning. Either way, both systems will bring continued precip to
the mountains, and looking to bring widespread breezy conditions
to the forecast area. Lawhorn/82
AVIATION...12Z TAFS...VFR conditions at all TAF sites, except for
YKM which has VLIFR vsby and ceiling. VFR conditions should
persist through tomorrow, with ceilings mostly over 7,000ft and
bkn/ovc. With breezy winds developing over the region, expect YKM
conditions to improve to VFR by 20Z, though vsby may dip
intermittently into IFR/LIFR. Breezy southerly winds will develop
across the region this morning, with winds between 10-20Kts
persisting through the afternoon, expat at DLS where winds will
be less than 10kts. Lawhorn/82
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 60 46 58 31 / 10 0 20 40
ALW 62 48 58 32 / 30 0 30 40
PSC 63 48 58 34 / 10 0 20 20
YKM 58 40 55 28 / 10 10 50 40
HRI 64 44 57 32 / 0 0 20 20
ELN 54 40 50 26 / 20 10 60 40
RDM 61 38 55 27 / 0 0 30 50
LGD 47 38 47 28 / 30 0 20 50
GCD 55 40 55 28 / 0 0 10 60
DLS 61 42 53 31 / 30 10 70 50
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Watch from late tonight through Saturday afternoon for
ORZ044-507-508-510.
High Wind Watch from this evening through Saturday afternoon for
ORZ049.
WA...High Wind Watch from late tonight through Saturday afternoon for
WAZ028-029-521.
&&
97/82/82The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 3:10 AM PST | High Wind Watch | PDT | Benton, Columbia, Franklin, Klickitat, Walla Walla, Yakima | 11 hr |
Nearby
Wind Advisories in Oregon, 2020Wind Advisories in Washington, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.